Journal Article

Existence and optimal control for periodic parabolic equations with nonlocal terms

W. ALLEGRETTO and P. NISTRI

in IMA Journal of Mathematical Control and Information

Published on behalf of Institute of Mathematics and its Applications

Volume 16, issue 1, pages 43-58
Published in print March 1999 | ISSN: 0265-0754
Published online March 1999 | e-ISSN: 1471-6887 | DOI: http://dx.doi.org/10.1093/imamci/16.1.43
Existence and optimal control for periodic parabolic equations with nonlocal terms

Show Summary Details

Preview

Motivated by models which have been proposed for some problems in mathematical biology and fisheries management and elsewhere, we consider a nonlinear periodic parabolic problem and an associated cost functional J. A key feature of our problem is the presence of a nonlocal term which—as we show by direct example—renders the standard mono-tonicity methods invalid. We therefore employ topological methods to deal both with existence of solutions and of minima of J over the Control set. Some considerations are also presented on related systems and on the question of uniqueness.

Journal Article.  0 words. 

Subjects: Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.